Lexapro not working - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 04-13-2006, 01:54 PM   #1 (permalink)
 
Status: SAS Member
Join Date: Apr 2006
Posts: 3



Default Lexapro not working

I have social anxiety and depression. I have been on 10mg of lexapro for about 3 weeks and it doesn't seem to be working. I felt like it helped a little in the beginning and now I just feel tired and depressed. Should I stick with it and see if it improves or up the dose? Also is there an anti depressant that doesn't make you tired? Also heard that some cause acne (I am prone to it) so which ones don't effect that? Can deal with it if I find a good med but just curious. Thanks.
KerrbearStare is offline   Reply With Quote
Old 04-13-2006, 02:48 PM   #2 (permalink)
 
Status: Permanently Banned
Join Date: Jul 2005
Location: melbourne australia
Posts: 1,379



Default

be patient as it can take 6 weeks or more, consider upping the dose to 15 by splitting a tablet
take just before bed for thew tiredness
lexapro is one of many prozac type meds
arthur56 is offline   Reply With Quote
Old 04-13-2006, 11:05 PM   #3 (permalink)
 
UltraShy's Avatar
 
Status: Surrounded by Sadness
Join Date: Nov 2003
Location: Milwaukee, WI (BDSM sadist, Libertarian)
Gender: Male
Age: 41
Posts: 31,812



Default Re: Lexapro not working

I've personally never heard of any antidepressant drug causing acne and I've regularly been reading anxiety forums for the last 6 years, so if this was a common problem I'm sure I'd have heard many a complaint about it by now. I don't think that's an issue you need to worry about.

As for drowsiness, that's a strange thing about ADs. The same pill can make some patients tired, while causing insomnia in others -- you'd logically think it should only go one way or the other in everyone, but I guess this just proves that everyone is different and med response is a very individual thing.

10 mg is a low dose and 3 weeks is a short time. Unless the side effects are so severe that you can't tolerate it, I'd say keep at it for a number of weeks longer and raise the dose if you can handle it. The drowsiness may go away once you get more used to it, hopefully.

It's quite possible that Lexapro will never work for you (didn't work for me), but you'll never know for sure unless you give it more time and a higher dose. If the side effects are truely intolerable, then you have no choice but to stop. I had to stop imipramine after 28 days because I could no longer tolerate the urinary retention -- I'd literally stand in the bathroom for 15 minutes praying to pee and even then sometimes I'd have to give up and try again later. That was just too much even for me to take.
__________________
I wonder what reason I have to live
Desperately I have searched for a meaning
Is it now time for me to let go of the world
UltraShy is offline   Reply With Quote
Old 04-16-2006, 04:02 PM   #4 (permalink)
 
Status: SAS Member
Join Date: Jul 2005
Location: Cranberry Township, PA
Posts: 14



Default

I wonder why they put you on such a low dose. I started on 10mg for a week, then upgraded to 20mg. It took me over a month before I really felt it working. If I miss a day, I realize how much it's actually helping me. Yes, I got tired from it too. Adjust the time of day that you're taking it so you're tired when trying to go to sleep. Don't stop taking it.. stick with it at least until you get a chance to visit your doctor.
wolvie is offline   Reply With Quote
Old 04-19-2006, 11:51 AM   #5 (permalink)
 
Status: SAS Member
Join Date: Dec 2004
Age: 44
Posts: 161



Default Re: Lexapro not working

Quote:
Originally Posted by KerrbearStare
I have social anxiety and depression. I have been on 10mg of lexapro for about 3 weeks and it doesn't seem to be working. I felt like it helped a little in the beginning and now I just feel tired and depressed. Should I stick with it and see if it improves or up the dose? Also is there an anti depressant that doesn't make you tired? Also heard that some cause acne (I am prone to it) so which ones don't effect that? Can deal with it if I find a good med but just curious. Thanks.
I have been taking Lexapro for about 7 weeks now and I must say it is working pretty well for my general anxiety and a little for my social anxiety. I use Ativan 1mg when I go to church or a family gathering and I am really calm and more social! I have heard lately that more doctors are adding wellbutrin to Lexapro and Paxil to combat the fatigue and the sexual side effects. If this doesnt make you more anxious it might work for you?
__________________
"Everyday above ground is a good day and if you dont believe it, try missing one of them! - Zig Ziglar
persistent1 is offline   Reply With Quote
Old 04-19-2006, 03:36 PM   #6 (permalink)
 
Status: SAS Member
Join Date: Dec 2003
Location: in the woods
Gender: Male
Age: 33
Posts: 3,639



Default

Quote:
Originally Posted by wolvie
I wonder why they put you on such a low dose.
10mg is a very standard dose. Some people respond to as little as 5 mg.
__________________
Medication-related posts are for brainstorming purposes only. Talk to your doctor.

Rx- Parnate, Adderall, Lamictal, Topamax
Caedmon is offline   Reply With Quote
Old 04-19-2006, 08:36 PM   #7 (permalink)
 
christeeners's Avatar
 
Status: SAS Member
Join Date: Mar 2006
Location: San Diego, California
Gender: Female
Age: 28
Posts: 67



Default

i have been on lexapro for about the same time you have and haven't really felt any effects besides fatigue. my sister has been noticing that i have been more stable as far as my depression goes but i don't seem to feel any more different. i still feel extremely anxious in social situations so i'm just waiting it out till i see my doctor (next week) to tell him it doesnt work. good luck to you
christeeners is offline   Reply With Quote
Old 04-25-2006, 12:35 PM   #8 (permalink)
 
Status: SAS Member
Join Date: Apr 2006
Location: FL,26,m
Posts: 13



Default

I have been on Lexapro for 6 days now and have felt a lot of fatigue.

I found that coffee helps a lot with the fatigue but causes me to be more jittery than usual.

Is it ok to drink coffee while on Lexapro. I am also on Klonapin(sp?)

also, the effect the drugs have done are amazing so far. It isnt night and day but before taking the drugs I felt a lot of preasure on everything I do in life. Now it is all managable and I care less about what people think of me and I am able to handle stressful situations a lot better.
readytoliveagain is offline   Reply With Quote
Old 04-25-2006, 08:57 PM   #9 (permalink)
 
korey's Avatar
 
Status: SAS Member
Join Date: Apr 2006
Location: Mississippi, USA
Gender: Male
Age: 27
Posts: 1,936



Default

I started taking 10mg of Lexapro on March 1st and continued for about two months. The only thing I experienced was a sudden euphoria whenever I took the pill, and then a gradual sink back down into depression. Even that eventually wore off. It didn't help with my SA. My psych upped the dose to 20mg at my last appointment (April 20th), and it hasn't seemed to do anything yet. He also put me on Xanax XR for my insomnia and anxiety. It's not working quite as well as I'd like, but it's better than nothing, I suppose. Hopefully he'll switch me to another AD at my next appointment, as well as to another benzo.
__________________
Rx:
Wellbutrin SR 300mg, Eskalith CR 900mg, Luvox 100mg

Things I have tried:
Lexapro, Zoloft, Celexa, Prozac, Paxil, Effexor XR, Remeron, Wellbutrin SR, Eskalith CR, Topamax, Valium, Xanax, Ativan, Ambien, Restoril, Desyrel, Ritalin, Adderall, Dexedrine, Inderal, Lopressor, Thorazine, Lamictal, Abilify, Depakote, Geodon, Seroquel, doxepin, chloral hydrate
korey is offline   Reply With Quote
Old 04-25-2006, 09:51 PM   #10 (permalink)
 
Status: SAS Member
Join Date: Mar 2006
Location: 30/F/PA
Posts: 209



Default

My dr started me on low doses of any of my SSRIs, he said because he didn't want me to experience the worsening effects from too high a dose right off the bat.

On the other note, lexapro did crap for me. Even after weeks I felt like a zombie. I think I was even more depressed on it. I would suggest, like others have to give it a little longer, but then perhaps ask to switch and try something else. Everything works differently for all of us.

Good luck ...christie

ps I have never come across acne as a side effect either. If anything, when my meds work and my anxiety decreases, I get let stress breakouts.
__________________
I am just a butterfly trapped in the body of a caterpillar.
christiem is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Lexapro doesn't seem to be working..yet at least HTF Medication 8 12-09-2009 11:03 PM
Going off Lexapro pupper Medication 13 05-09-2008 05:20 AM
lexapro etc wallflower26 Medication 2 12-20-2007 02:53 PM
Lexapro is working annie1000 Medication 9 09-15-2007 03:46 PM
Does Lexapro ever stop working? sangha Medication 4 05-11-2006 06:10 PM

All times are GMT -7. The time now is 03:49 PM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.